MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060470
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).
 
Event or Problem Description
The balloon was burst and additional intervention was performed.The target lesion was located in the arteriovenous fistula of left upper extremity.A 6.0 x40, 75cm gladiator elite was used for dilation.During the procedure, the balloon ruptured transversely, causing some pieces to become difficult to remove.As a result, a partial incision of the blood vessel was made to extract the broken device.The procedure was completed with a different device.There were no patient complications as a result of this event and the patient was stable post procedure.
 
Additional Manufacturer Narrative
H6 - impact codes: updated from f23: unexpected medical intervention to f19: surgical intervention.E1: initial reporter address 1: (b)(6).Device was not returned for evaluation.However, an analysis was concluded based on the received photo of the complaint device.It was noted that the device was damage with a circumferential tear in the balloon and the shaft was also noted to be stretched, kinked and detached.
 
Event or Problem Description
The balloon was burst and additional intervention was performed.The target lesion was located in the arteriovenous fistula of left upper extremity.A 6.0 x40, 75cm gladiator elite was used for dilation.During the procedure, the balloon ruptured transversely, causing some pieces to become difficult to remove.As a result, a partial incision of the blood vessel was made to extract the broken device.The procedure was completed with a different device.There were no patient complications as a result of this event and the patient was stable post procedure.It was further reported that the inflation medium used was a pump.The balloon ruptured at 24 atmospheres, after which the blood vessel was cut open, and the broken balloon was removed.No resistance was encountered during the procedure, and there were no fragments or pieces of the device left inside the patient.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr: prior to the device being returned, the investigation was concluded with a received photo of the complaint device.It was noted that the device was damaged with a circumferential tear in the balloon and the shaft was also noted to be stretched, kinked and detached.Following analysis of the returned device, a visual examination revealed that the balloon was not folded, indicating exposure to positive pressure.A complete circumferential tear was observed on the balloon approximately 2 mm distal to the distal marker band.In addition, the distal portion of the balloon exhibited a longitudinal tear originating at the site of the circumferential tear and extending along the entire length of the distal segment.No other defects were identified in the balloon material.Further visual examination identified damage to the distal tip of the device.Visual and tactile evaluations also revealed that the shaft was severely stretched and kinked at multiple locations distal to the distal marker band.Both marker bands were intact and remained securely attached to the shaft.
 
Event or Problem Description

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21753088
Report Number2124215-2025-18349
Device Sequence Number20883078
Product Code LIT
UDI-Device Identifier08714729809739
UDI-Public(01)08714729809739(17)270805(10)34566907
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207060470
Device Catalogue NumberH74939207060470
Device Lot Number0034566907
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/01/2025
05/07/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/29/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight68 KG